Alert archive / Oklahoma / Freeze Warnings in 2015

Freeze Warning 2, NWS Tulsa, OK

April 3, 201510 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Apr 3, 2015, 7:51 PM CDT for 10 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 4, 2015, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2015, 7:51 PM CDT (00:51 UTC)
In effect from
Apr 4, 2015, 3:00 AM CDT
Expired
Apr 4, 2015, 8:38 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS74 KTSA 040051
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI APR 3 2015

ARZ001-002-010-011-OKZ054>058-063-069-041500-
/O.UPG.KTSA.FR.Y.0001.150404T0800Z-150404T1500Z/
/O.NEW.KTSA.FZ.W.0002.150404T0800Z-150404T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-ADAIR-
751 PM CDT FRI APR 3 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...ADAIR...DELAWARE...OTTAWA...WASHINGTON...OSAGE...
   CRAIG AND NOWATA. 

   IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

 * THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING AS THE    
   LATEST DATA SUGGESTS THAT LOW TEMPERATURES TONIGHT WILL DROP    
   BELOW FREEZING.

HAZARDOUS WEATHER...
 * SURFACE HIGH PRESSURE WILL SETTLE DIRECTLY OVER FAR NORTHEAST
   OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT...WHILE HIGH CLOUDINESS
   STAYS MAINLY TO THE SOUTH OF I-40. THIS WILL MAXIMIZE THE
   RADIATIONAL COOLING POTENTIAL...AND WILL ALLOW LOW TEMPERATURES
   TO DIP BELOW FREEZING.

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION.

&&

$$

ARZ019-020-OKZ059>062-064>068-070>072-041500-
/O.CON.KTSA.FR.Y.0001.150404T0800Z-150404T1500Z/
CRAWFORD-FRANKLIN-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH-SEQUOYAH-
751 PM CDT FRI APR 3 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...CREEK...OKFUSKEE...OKMULGEE...
   WAGONER...TULSA...ROGERS...MAYES...PAWNEE...SEQUOYAH...MCINTOSH 
   AND MUSKOGEE. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * SURFACE HIGH PRESSURE WILL SETTLE OVER THE REGION
   TONIGHT...WITH HIGH CLOUDINESS STREAMING ACROSS SOUTHEAST
   OKLAHOMA AND WEST CENTRAL ARKANSAS. WHILE CONDITIONS ACROSS
   EAST CENTRAL AND MOST OF NORTHEAST OKLAHOMA AS WELL AS WEST
   CENTRAL ARKANSAS ARE NOT OPTIMAL FOR MAXIMUM RADIATIONAL
   COOLING...LOW TEMPERATURES ARE STILL EXPECTED TO FALL DOWN INTO
   THE 30S TONIGHT...ALLOWING SOME FROST FORMATION.

IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM 
   THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS.

&&

$$

LACY
2 follow-up statements
431 
WWUS74 KTSA 041136
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT SAT APR 4 2015

OKZ059-062-064-068-041500-
/O.UPG.KTSA.FR.Y.0001.000000T0000Z-150404T1500Z/
/O.EXA.KTSA.FZ.W.0002.000000T0000Z-150404T1500Z/
PAWNEE-MAYES-CREEK-CHEROKEE-
636 AM CDT SAT APR 4 2015

...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...CREEK...MAYES AND PAWNEE. 

* THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE WARNING.

HAZARDOUS WEATHER...
 * TEMPERATURES HAVE FALLEN TO NEAR OR JUST BELOW FREEZING THIS MORNING
   ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

ARZ001-002-010-011-OKZ054>058-063-069-041500-
/O.CON.KTSA.FZ.W.0002.000000T0000Z-150404T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-ADAIR-
636 AM CDT SAT APR 4 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A FREEZE WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...ADAIR...DELAWARE...OTTAWA...WASHINGTON...OSAGE...
   CRAIG AND NOWATA. 

   IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

* TEMPERATURES HAVE FALLEN TO NEAR OR JUST BELOW FREEZING THIS MORNING
  ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION 
   THAT ARE LEFT OUTDOORS OR UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD BE TAKEN TO PROTECT SMALL PLANTS AND TENDER VEGETATION.


 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.


&&

$$

ARZ019-020-OKZ060-061-065>067-070>072-041500-
/O.CON.KTSA.FR.Y.0001.000000T0000Z-150404T1500Z/
CRAWFORD-FRANKLIN-TULSA-ROGERS-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-
MCINTOSH-SEQUOYAH-
636 AM CDT SAT APR 4 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

A FROST ADVISORY IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OKFUSKEE...OKMULGEE...WAGONER...TULSA...ROGERS...
   SEQUOYAH...MCINTOSH AND MUSKOGEE. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

HAZARDOUS WEATHER...
 * SURFACE HIGH PRESSURE HAS SETTLED OVER THE REGION THIS MORNING.
   WITH TEMPERATURES FALLING INTO THE MID 30S...ALLOWING SOME FROST 
   FORMATION.

IMPACTS...
 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM 
   THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * COVER OUTDOOR PLANTS OR BRING THEM INDOORS.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
778 
WWUS74 KTSA 041338
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
838 AM CDT SAT APR 4 2015

ARZ001-002-010-011-OKZ054>059-062>064-068-069-041445-
/O.CAN.KTSA.FZ.W.0002.000000T0000Z-150404T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-MAYES-DELAWARE-CREEK-CHEROKEE-ADAIR-
838 AM CDT SAT APR 4 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE FREEZE 
WARNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...MAYES...DELAWARE...
   WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE AND OTTAWA. 

   IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. 

 * TEMPERATURES HAVE WARMED ABOVE FREEZING THIS MORNING.

&&

$$

ARZ019-020-OKZ060-061-065>067-070>072-041445-
/O.CAN.KTSA.FR.Y.0001.000000T0000Z-150404T1500Z/
CRAWFORD-FRANKLIN-TULSA-ROGERS-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-
MCINTOSH-SEQUOYAH-
838 AM CDT SAT APR 4 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELED THE FROST 
ADVISORY...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OKFUSKEE...OKMULGEE...WAGONER...TULSA...ROGERS...
   SEQUOYAH...MCINTOSH AND MUSKOGEE. 

   IN ARKANSAS...CRAWFORD AND FRANKLIN. 

 * TEMPERATURES HAVE WARMED WELL ABOVE FREEZING THIS MORNING.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 3, 5:53 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 3, 5:53 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT FRI APR 3 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 0Z TAFS... NORTHERLY WINDS WILL SUBSIDE AROUND SUNSET THIS
EVENING. VFR CONDITIONS WITH MOSTLY CLEAR SKIES AND LIGHT WINDS
WILL THEN PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT FRI APR 3 2015/

DISCUSSION...
GUSTY NORTH WINDS IN THE WAKE OF THE FRONTAL PASSAGE WILL CONTINUE
TO SUBSIDE THIS AFTERNOON AND EVENING. UNSEASONABLY COOL SURFACE
HIGH PRESSURE WILL SETTLE OVER THE REGION...AND WILL RESULT IN
OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ACROSS MUCH
OF NORTHEAST OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. A
FROST ADVISORY HAS BEEN POSTED...EFFECTIVE LATE TONIGHT THROUGH
MID MORNING SATURDAY. SURFACE HIGH PRESSURE WILL QUICKLY MOVE
EAST...AND A SOUTHERLY WIND COMPONENT RETURNS TO THE AREA. RAIN
AND THUNDER CHANCES RETURN ACROSS A GOOD PART OF THE AREA FOR
SUNDAY AS THE NEXT UPPER DISTURBANCE MOVES THROUGH. MODELS
REMAINING CONSISTENT IN PLACING THE HIGHER QPF SIGNALS ACROSS SE
OK AND WC AR. UPPER SWLY FLOW GRADUALLY DEEPENS DURING THE EARLY
TO MID PART OF NEXT WEEK AS A STRONGER UPPER SYSTEM ORGANIZES OFF
THE PAC COAST. SUBTLE DISTURBANCES WITHIN THE FLOW TO TRAVERSE THE
AREA...AND WILL WARRANT 20-30 POPS ACROSS THE REGION FOR SEVERAL
PERIODS EARLY NEXT WEEK. UPPER SYSTEM DRAWS CLOSER BY MID TO LATE
WEEK...HOWEVER MODELS DIVERGE WITH TIMING. HAVE OPTED TO
BLEND/BROADBRUSH POPS IN SEVERAL LATER PERIODS GIVEN LOWER
CONFIDENCE....BUT HAVE TRENDED POPS DOWN IN THE LATEST PERIODS AS
MODELS TREND TOWARDS DRIER SOLUTIONS AT THAT TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 3 AM SATURDAY TO 10 AM SATURDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072.

AR...FROST ADVISORY FROM 3 AM SATURDAY TO 10 AM SATURDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020.

&&

AVIATION...06
Hazardous weather outlook, Apr 3, 4:20 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT FRI APR 3 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT FRI APR 3 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

GUSTY NORTH WINDS OF 25 TO 30 MPH WILL BEGIN TO SLOWLY SUBSIDE BY
THIS EVENING BEHIND A STRONG COLD FRONT THAT MOVED THROUGH EARLIER. THE
GUSTY WIND AND DRY AIR WILL COMBINE TO PRODUCE A LIMITED FIRE RISK
THIS AFTERNOON PRIMARILY FOR EASTERN OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THRU THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

A RATHER ACTIVE SPRING PATTERN IS FORECAST OVER THE PLAINS OVER
THE UPCOMING WEEK...WITH MANY ROUNDS OF THUNDERSTORMS EXPECTED.
THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE TOWARD THE END
OF NEXT WEEK WHEN A STRONGER UPPER TROUGH EJECTS INTO THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Local storm report, Apr 3, 2:01 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             FOYIL                   36.43N 95.52W
04/02/2015  E1.00 INCH       ROGERS             OK   PUBLIC

0907 PM     TSTM WND DMG     LENAPAH                 36.85N 95.64W
04/02/2015                   NOWATA             OK   POST OFFICE

            TREE LIMBS DOWN.

0930 PM     HAIL             COMMERCE                36.93N 94.87W
04/02/2015  E1.00 INCH       OTTAWA             OK   PUBLIC

0955 PM     TSTM WND DMG     3 NNE VINITA            36.68N 95.13W
04/02/2015                   CRAIG              OK   EMERGENCY MNGR

            2 BARNS WITH ROOF DAMAGE ON E 220 ROAD BETWEEN S 4440
            ROAD AND S 4460 ROAD.

1010 PM     HAIL             10 E NOWATA             36.70N 95.46W
04/02/2015  E0.75 INCH       NOWATA             OK   PUBLIC

1020 PM     TSTM WND DMG     7 NW WHITE OAK          36.69N 95.35W
04/02/2015                   CRAIG              OK   PUBLIC

            TREES/LIMBS DOWN NORTHWEST OF WHITE OAK ON U.S. HIGHWAY
            60.

1115 PM     HAIL             8 N GROVE               36.71N 94.77W
04/02/2015  E1.25 INCH       OTTAWA             OK   FIRE DEPT/RESCUE

            QUARTER TO HALF DOLLAR SIZE HAIL IN THE HICKORY GROVE
            AREA.

1203 AM     HAIL             BEAVER                  36.47N 93.77W
04/03/2015  E1.00 INCH       CARROLL            AR   POST OFFICE

&&

CAS

Nearby

Freeze Warnings in Oklahoma, 2015Freeze Warnings in Arkansas, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.